| Model Number |
M00545960 |
| Medical Device Problem Code |
Material Integrity Problem (2978)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/21/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a hurricane rx dilatation balloon was used in the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2023.During preparation, the balloon was noted to be damaged and could not be opened.The procedure was completed with another hurricane rx dilatation balloon.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.Note: the instructions for use (ifu) indicate that this balloon should not be pre-inflated prior to use in the procedure.However, the customer reported that the event occurred outside of the patient.
Additional Manufacturer Narrative
Block e1: initial reporter facility name: (b)(6) medical university.Block h6: imdrf code a04 captures the reportable event of balloon damaged.
Additional Manufacturer Narrative
Block e1: initial reporter facility name: (b)(6).Block h6: imdrf code a04 captures the reportable event of balloon damaged.
Event or Problem Description
It was reported to boston scientific corporation that a hurricane rx dilatation balloon was used in the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2023.During preparation, the balloon was noted to be damaged and could not be opened.The procedure was completed with another hurricane rx dilatation balloon.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.Note: the instructions for use (ifu) indicate that this balloon should not be pre-inflated prior to use in the procedure.However, the customer reported that the event occurred outside of the patient.Additional information was received on (b)(6) 2023.It was reported that the problem was noticed inside the patients body during the procedure.
Additional Manufacturer Narrative
Block e1: initial reporter facility name: (b)(6).Block h6: imdrf code a04 captures the reportable event of balloon damaged.Block h10: investigation results the returned hurricane rx dilatation balloon was analyzed, and a visual examination found that the catheter was partially detached near the proximal balloon bond.No damages were found to the balloon.A functional inspection was performed, and the device was connected to an alliance inflation system.However, the balloon did not hold pressure due to a leak in the catheter.Microscopic inspection of the catheter confirmed that it was partially detached near the proximal balloon bond.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of balloon damaged/defective was confirmed as the catheter was partially detached on the returned device.It is possible that the lesion characteristics, handling of the device, or the technique used by the physician (force applied), could have resulted in the damages encountered in the device.Excessive manipulation of the device without enough care could have induced the defect found.Based on the available information, the catheter detachment is likely to have occurred due the manner in which the device was handled and manipulated.Therefore, the most probable root cause is adverse event related to procedure.
Event or Problem Description
It was reported to boston scientific corporation that a hurricane rx dilatation balloon was used in the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2023.During preparation, the balloon was noted to be damaged and could not be opened.The procedure was completed with another hurricane rx dilatation balloon.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.Note: the instructions for use (ifu) indicate that this balloon should not be pre-inflated prior to use in the procedure.However, the customer reported that the event occurred outside of the patient.Additional information was received on may 16, 2023: it was reported that the problem was noticed inside the patients body during the procedure.